Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 98, NWS Mobile, AL

April 4, 2008Conecuh County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 4, 2008, 10:40 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2008, 10:40 PM CDT (03:40 UTC)
Expired
Apr 4, 2008, 11:30 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Escambia County, AL

The radar

The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 5:48 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-400 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 050341
SVRMOB
ALC035-053-050430-
/O.NEW.KMOB.SV.W.0098.080405T0340Z-080405T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EVERGREEN...
  ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF BREWTON...

* UNTIL 1130 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RANGE TO I65 AND AL 113 TO     
  CANOE...AND MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAWBEEK BY 1045 PM CDT...
  RANGE BY 1050 PM CDT...
  WALLACE AND I65 AND AL 41 BY 1055 PM CDT...
  OSAKA...LENOX AND FOSHEE BY 1100 PM CDT...
  I65 AND CR 6 BY 1105 PM CDT...
  BELLEVILLE AND APPLETON BY 1110 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3140 8687 3115 8692 3100 8743 3116 8739
      3127 8743 3132 8739 3132 8736 3133 8736
      3154 8696
TIME...MOT...LOC 0340Z 241DEG 24KT 3133 8732 3120 8730
          3103 8739

$$
2 follow-up statements
000 
WWUS54 KMOB 050400
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CDT FRI APR 4 2008

ALC035-053-050430-
/O.CON.KMOB.SV.W.0098.000000T0000Z-080405T0430Z/
ESCAMBIA AL-CONECUH AL-
1100 PM CDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN CONECUH AND NORTH CENTRAL ESCAMBIA COUNTIES...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WALLACE...OR ABOUT 14 MILES NORTHWEST OF BREWTON...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I65 AND AL 41 AND RANGE BY 1105 PM CDT...
  LENOX AND APPLETON BY 1110 PM CDT...
  I65 AND CR 6 BY 1115 PM CDT...
  CASTLEBERRY BY 1125 PM CDT...
  NYMPH AND I65 AND US 84 BY 1130 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3152 8694 3150 8694 3140 8687 3125 8691
      3116 8723 3132 8733 3154 8697
TIME...MOT...LOC 0400Z 241DEG 24KT 3125 8722

$$
000 
WWUS54 KMOB 050419
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1119 PM CDT FRI APR 4 2008

ALC053-050429-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-080405T0430Z/
ESCAMBIA AL-
1119 PM CDT FRI APR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ESCAMBIA COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3150 8694 3140 8687 3131 8692 3127 8711
      3127 8712 3133 8719 3151 8699
TIME...MOT...LOC 0419Z 241DEG 24KT 3130 8709

$$

ALC035-050430-
/O.CON.KMOB.SV.W.0098.000000T0000Z-080405T0430Z/
CONECUH AL-
1119 PM CDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL CONECUH COUNTY...

AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR I65 AND CR 6...OR ABOUT 13 MILES
SOUTHWEST OF EVERGREEN...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASTLEBERRY BY 1125 PM CDT...
  NYMPH...I65 AND US 84...7 MILES SOUTHWEST OF EVERGREEN AND 9 MILES
  SOUTH OF I65 AND AL 83 BY 1130 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3150 8694 3140 8687 3131 8692 3127 8711
      3127 8712 3133 8719 3151 8699
TIME...MOT...LOC 0419Z 241DEG 24KT 3130 8709

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:42 PM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Apr 4, 3:42 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT FRI APR 4 2008

.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST ITEM TO DEAL WITH IS
THE ONGOING WEATHER OVER THE LOWER MISS RIVER VALLEY. THE UPPER
DYNAMICS PART OF THIS WEATHER IS A COUPLE OF SHORTWAVES MOVING OVER
THE SOUTHERN/CENTRAL PLAINS AT THIS TIME. IN ADDITION TO THESE
SHORTWAVES...THERE IS A CLOSED LOW MOVING OVER THE PACIFIC
NORTHWEST AND A SHORTWAVE SYSTEM OVER THE WESTERN CARIBBEAN/EASTERN
GULF OF MEX. RIDGE HAS BUILT NORTH OVER THE WESTERN ATLANTIC TO OVER
EASTERN CA. WITH THE RIDGE A BIT FARTHER EAST THAN ANTICIPATED
YESTERDAY...THE EFFECT OF THE UPPER DYNAMICS IS AFFECTING MORE OF THE
FA THIS AFTERNOON. IN THE LOWER LEVELS OF THE TROPOSPHERE...THE
SURFACE FRONT ASSOCIATED WITH THIS SYSTEM IS STRETCHING FROM THE TX
GULF COAST TO NEAR KERI. SURFACE TEMPS SOUTH OF THE I-20 CORRIDOR
OVER THE LOWER MISS RIVER VALLEY AND WESTERN SE-RN CONUS WERE
HOVERING AROUND 80(COOLER ALONG THE GULF COAST)...WITH DEWPOINTS IN
THE MID 60S AHEAD OF THE MOST ACTIVE AREA...RESULTING IN GOOD
INSTABILITY TO FEED THE WEATHER FIRE. HELPING TO MAINTAIN ON ONSHORE
FLOW IS SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN
ATLANTIC.....STRETCHING WEST OVER THE SC/GA/N-RN FL ATLANTIC
SEABOARD.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THIS CURRENT WEATHER IS
EXPECTED TO CONTINUE INTO SATURDAY AS THE UPPER DYNAMICS SWING
EAST...THEN NORTHEAST AS THE UPPER RIDGE COMES INTO PLAY...WITH THE
TRAILING FRONT SLOWING AS IT MOVES ACROSS THE FA BEGINNING LATE THIS
EVENING. THIS FRONT IS BEING FORECASTED TO STALL JUST SOUTH OF THE
20-60NM MARINE ZONES SATURDAY NIGHT...PROVIDING THE FOCUS FOR PRECIP
AS A SHORTWAVE SYSTEM MOVES OVER THE GULF SOUTH OF THE AREA SUNDAY AS
THIS SYSTEM MOVES SOUTHEAST OF THE FA. SURFACE HIGH PRESSURE BEHIND
THIS SYSTEM SHIFTS TO OFF THE ATLANTIC SEABOARD...HELPING TO
MAINTAIN AN OFFSHORE FLOW INTO MONDAY.

HAVE KEPT THE SEVERE WORDING OVER MOST OF THE AREA THROUGH THIS
EVENING...BUT AS THE INSTABILITY WEAKENS AND THE UPPER DYNAMICS PULL
AWAY NORTHEAST...AM EXPECTING THE ONGOING PRECIP TO WEAKEN. THERE IS
SOME VARYING INTERPRETATIONS OF HOW FAR THE COLD AIR BEHIND THE
TRAILING FRONT WILL PUSH. GFS IS A LITTLE STRONGER/FASTER THAN THE
NAM/MET...RESULTING IN HIGHS FOR SATURDAY ABOUT 4 DEGREES ON AVERAGE
COOLER....AND THE PRECIP ENDING SOONER (SHOWN IN THE LOWER POPS MOST
OF THE AREA). HAVE WENT WITH A BLENDED APPROACH FOR NOW THROUGH
SATURDAY NIGHT...WHICH AGREES PRETTY MUCH WITH THE ENSEMBLE MEAN.

SUNDAY...STILL HAVE UNCERTAINTY IN HOW FAR NORTH THE PRECIP SHIELD
WILL SPREAD. 12Z GFS HAS PUSHED THE SHIELD FARTHER NORTH FROM THE 00Z
RUN...WHILE THE NAM HAS MAINTAINED MORE CONTINUITY. HAVE BUMPED THE
LATEST GFS SOLUTION DOWN A BIT AS A RESULT.

.LONG TERM (MONDAY ON)...BY THE END OF THE DAY MONDAY...SOUTHERLY
FLOW HAS RE-ASSERTED ITSELF OVER THE SOUTHEASTERN CONUS AS A SYSTEM
MOVES OVER THE CENTRAL PLAINS. GUIDANCE CONTINUES TO ADVERTISE UPPER
HIGH PRESSURE BUILDING OVER THE EASTERN SEABOARD...DIRECTING THE
UPPER DYNAMICS TOWARDS THE GREAT LAKES AND KEEPING ANY FRONT FROM
APPROACHING THE FA. WITH THE CONTINUED SOUTHERLY FLOW...TEMPS ABOVE
NORMAL ARE EXPECTED...WITH THE BEST CHANCE FOR RAIN BEING OVER THE
WESTERN-MOST PARTS OF THE FA AND POINTS WEST.

&&

.MARINE...SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF COLD FRONT
APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT MOSTLY TONIGHT AND EARLY SATURDAY. A LIGHT
NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATE
SATURDAY THROUGH EARLY SUNDAY BECOMING EAST TO SOUTHEAST IN THE
AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD SLIGHTLY BY EARLY NEXT
WEEK AS HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD.

&&

.FIRE WEATHER...A SYSTEM PASSING OVER THE AREA THIS AFTERNOON
THROUGH SATURDAY WILL BRING RAIN TO THE AREA. THIS SYSTEM WILL LEAVE
A TRAILING FRONT OVER THE NORTHERN GULF OF MEXICO LATE
SATURDAY...WITH A LIGHT NORTHERLY FLOW TO THE AREA SATURDAY
NIGHT...BUT WITH SURFACE HIGH PRESSURE OFF THE ATLANTIC SEABOARD AND
AN APPROACHING SYSTEM...LOW LEVEL WINDS WILL BECOME SOUTHEASTERLY TO
SOUTHERLY BY MONDAY NIGHT. LOW LEVEL FLOW WILL BE STRONG THIS
AFTERNOON THROUGH TONIGHT AHEAD OF THE APPROACHING SYSTEM...WEAK
NORTHERLY BEHIND THE SYSTEM...THEN LIGHT TO MODERATE ONSHORE MONDAY
NIGHT INTO THE COMING WEEK. SOME DRYING OUT IS EXPECTED SUNDAY...BUT
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITERIA
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  76  58  80  61 /  90  70  10  20  10
PENSACOLA   67  73  60  78  63 /  80  80  10  20  10
DESTIN      66  73  62  77  64 /  70  80  10  20  20
EVERGREEN   64  74  53  80  56 /  90  80  05  10  10
WAYNESBORO  58  74  49  80  54 / 100  60  10  10  10
CAMDEN      62  71  52  80  55 / 100  70  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 4, 9:18 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT FRI APR 4 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-060400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
918 PM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TONIGHT AND TOMORROW.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT
AND EARLY SATURDAY MORNING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA...AND WESTERN FLORIDA PANHANDLE. THE STRONG TO SEVERE
THUNDERSTORMS THAT DEVELOPED EARLIER ON FRIDAY IN MISSISSIPPI
CONTINUE TO MOVE EASTWARD ACROSS THE AREA LATE THIS EVENING. THE
BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL BE GENERALLY EAST
OF A LINE FROM LUCEDALE MISSISSIPPI TO GREENVILLE ALABAMA THROUGH
MUCH OF TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES POSSIBLE WITH SOME OF THE STRONGER STORMS. A COOLER AIR
MASS HAS MOVED INTO PORTIONS OF SOUTHEAST MISSISSIPPI AND EXTREME
SOUTHWESTERN ALABAMA THIS EVENING...WHICH HAS TEMPORARILY DECREASED
THE CHANCE OF TORNADOES AND DAMAGING WINDS.

ANOTHER AREA OF THUNDERSTORMS...SOME STRONG TO POSSIBILITY
SEVERE...WILL MOVE ACROSS THE AREA BEFORE DAYBREAK AND LINGER INTO
MIDDAY SATURDAY. THE MAIN THREATS WITH THE NEXT APPROACHING SYSTEM
LATE TONIGHT AND EARLY SATURDAY FOR SOUTHEAST MISSISSIPPI
...SOUTHWEST ALABAMA...AND WESTERN FLORIDA...APPEARS TO BE LARGE
HAIL AND DAMAGING WINDS. SOME MINOR FLOODING MAY ALSO BE POSSIBLE AS
IN POOR DRAINAGE AREAS. THE AREA OF RAIN AND THUNDERSTORMS WILL
BEGIN TO TAPER OFF BY MIDDAY SATURDAY AS THE SYSTEM MOVES EASTWARD.

THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TONIGHT AND EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...LATE SATURDAY THROUGH THURSDAY.

THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES MONDAY THROUGH THURSDAY AS EASTERLY WINDS GRADUALLY BUILD
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE
NEEDED TONIGHT THROUGH SATURDAY MORNING.

In the hours before

Local storm report, Apr 4, 6:13 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             N RICHTON               31.35N 88.94W
04/04/2008  E1.00 INCH       PERRY              MS   TRAINED SPOTTER

            QUARTER SIZE HAIL FELL FOR 5 MINUTES AND COVERED THE
            GROUND IN RICHTON, MISSISSIPPI.

&&

JOHNW
Local storm report, Apr 4, 6:35 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             4 NW SAND HILL          31.39N 88.81W
04/04/2008  E1.00 INCH       GREENE             MS   UNKNOWN

            QUARTER SIZE HAIL REPORTED ALONG HWY 42 NEAR THE BORDER
            OF PERRY AND GREENE COUNTY.

&&

JW
Local storm report, Apr 4, 7:26 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
726 PM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     TEN MILE                30.76N 89.15W
04/04/2008                   STONE              MS   EMERGENCY MNGR

            NEAR TEN MILE...TREES BLOWN DOWN.

&&

JW
Special weather statement, Apr 4, 9:14 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
914 PM CDT FRI APR 4 2008

ALZ061-062-050300-
UPPER BALDWIN-UPPER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE...
914 PM CDT FRI APR 4 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...

AT 910 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF SALCO...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 225...STOCKTON...I65 AND AL 59...DOUGLASVILLE...I65 AND AL
287...BAY MINETTE...DYAS AND CARNEY THROUGH 1000 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Apr 4, 10:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1023 PM CDT FRI APR 4 2008

ALZ056-059-050430-
ESCAMBIA-CONECUH-
INCLUDING THE CITIES OF...BREWTON...
1023 PM CDT FRI APR 4 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND CONECUH
COUNTIES...

AT 1020 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR POARCH...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HUXFORD...LITTLE ROCK...SARDINE...VOCATION AND I65 AND AL 113 THROUGH
1130 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:40 PM CDTTornado WarningMOBMobile, Washington50 min
Apr 4, 8:00 PM CDTSevere Thunderstorm WarningMOBMobile45 min
Apr 4, 8:37 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile38 min
Apr 4, 8:41 PM CDTSpecial Marine WarningMOB51 min
Apr 4, 11:41 PM CDTSevere Thunderstorm WarningMOBBaldwin24 min
Apr 5, 12:10 AM CDTFlash Flood WarningMOBBaldwin, Mobile8 hr
Apr 5, 5:34 AM CDTSpecial Marine WarningMOB56 min
Apr 5, 8:42 AM CDTSpecial Marine WarningMOB93 min
Apr 5, 8:45 AM CDTFlash Flood WarningMOBBaldwin2 hr
Apr 5, 9:43 AM CDTFlash Flood WatchMOBCovington, Escambia4 hr
Apr 5, 10:13 AM CDTSpecial Marine WarningMOB32 min
Apr 5, 10:22 AM CDTSpecial Marine WarningMOB83 min
Apr 5, 10:42 AM CDTFlash Flood WarningMOBBaldwin2 hr
Apr 5, 11:14 AM CDTRiver Flood WarningMOBBaldwin26 hr
Apr 5, 11:14 AM CDTRiver Flood WarningMOBCovington, Escambia11 hr
Apr 5, 11:14 AM CDTRiver Flood WarningMOBEscambia11 hr
Apr 5, 11:41 AM CDTSpecial Marine WarningMOB36 min
Apr 5, 1:11 PM CDTRiver Flood WarningMOBCovington, Escambia9 hr
Apr 5, 1:11 PM CDTRiver Flood WarningMOBBaldwin37 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.